Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online
Ask a Urologist   »  

Had UTI. Was given Cipro. Had UA and UC, where UA showed trace of blood and leukocytes. Suggestions?

User rating for this question
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hi, I'm a 28 year old female who recently had a UTI and was given a 7 day course of Cipro, on day 3 I returned to my GP for a follow up & repeat UA & UC. UC was negative but the results of the UA were trace blood, trace leukocyte, WBC of 17 (RBC/ HPF was 4), and moderate amount of bacteria. should I be worried about these results? My GP wants to repeat. Did I test too soon? Could I still have remnants of the UTI after being on antibiotics for three days? Should I push for a cystoscopy? I also had a CT & MRI of the abdomen & pelvis, both bladder and kidneys were noted as unremarkable. Should I be concerned about bladder CA?
Posted Fri, 5 Jul 2013 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 24 hours later
Welcome to the forum.
I think you have done urine analysis a little too early.
Normally, i repeat only the UC and if negative, i do not worry.
Since CT and MRI are normal, i do not find any need to rush for cystoscopy.
The cause for RBC in urine is this situation is infection. So the chance of having cancer is very negligible mainly because the CT and MRI are normal.
Protocol in western countries is to do cystoscopy to rule out cancer, because early cancers are curable and hence the health care system does not want their citizens to detect when the cancer is advanced.
Hope you understand why cystoscopy is insisted in such situations.
best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor